MAUDE Adverse Event Report: CONMED LARGO CONMED; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

CONMED LARGO CONMED; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 16.1018
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that 16.1018, suture retrieval forceps, arthroscopic 3.4 mm x 130 mm device was being used during a shoulder bankart procedure on (b)(6) 2025 when it was reported ¿the tip of our suture retriever broke, the tip of the suture retriever broke while the surgeon was holding and pulling the tissue.¿.Further assessment questioning found that the device did fragment into the surgical site and it was retrieved through use of a suction device.The current status of the patient is "fine".There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event ¿the tip of the suture retriever broke off¿ was confirmed.The device will not be returned for evaluation, but photographic evidence has been provided.Root cause cannot be determined, however, based upon review of drawing, photos, and the ifu; a possible cause of this event could be excessive force placed on the device.Although this is a reusable device, it is not serviceable.Therefore, a service history is not available for review.A device history record review found no abnormalities that would contribute to this reported event.A two-year review of complaint history revealed there has been a total of 1 complaint, regarding 1 device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to inspect instrument prior to use to ensure it is in good physical condition and functions properly.There should be no loose, broken or misaligned parts.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
CONMED
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key22130793
Report Number1017294-2025-00055
Device Sequence Number7445095
Product Code MDM
UDI-Device Identifier10845854037270
UDI-Public(01)10845854037270(11)220531
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number16.1018
Device Lot NumberLAA13213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer07/13/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient Age25 YR
Patient SexMale
Patient EthnicityNon Hispanic